Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Breasts itching

(10 Posts)
aliasjoey Wed 31-Aug-16 12:31:40

I hope someone can help as this is driving me mad.

For the last few summers I have been getting really itchy breasts. Mostly between and underneath, but sometimes also the breasts themselves. There's no rash or redness. I normally wore cotton non-wired bras.

Since it seemed worse during hot weather and where they rubbed together I found a bra which kept them apart. I know mumsnetters disapprove of M&S but actually they did a good job finding me this one.

However the itching has just been getting worse. Things I have tried:

Canestan (anti fungal)
Lanacane
Antihistamine
EuraxHC (anti-itch with added mild steroid)
Talc
Stuff for heat rash

The Eurax helps a bit, but not much. I've used various washing powders; non-bio in case it's an allergy, bio in case the bras aren't coming clean, some added stuff (I forget what it was called) for making sure laundry comes really clean, washing at 60 to kill germs/fungus. Not been to GP as I'm sure they'd just suggest everything I already tried.

I'm 45, been taking HRT for 18 months and am a 36 D. I do sweat at night (menopause?)

So yesterday, warm day, I put on the good size bra which keeps them apart. Within 10 minutes my breasts were itching so much I had to change. confused Put on a pure cotton non-wired bra, this got me through work but as soon as I got home I had to take it off.

Going without means the breasts flop, and then I get the itching underneath instead.

TL:DR - breasts itch all the time, nothing helps

aliasjoey Wed 31-Aug-16 13:23:32

Oh and if I go without a bra, DH and kids say it's embarrassing hmm which I guess is a whole other AIBU thread.

I tell them to avert their eyes if they have a problem, but don't particularly want to go braless (and as explained in OP still get itchy anyway) I have tried a couple of times at work, and feel uncomfortable.

aliasjoey Wed 31-Aug-16 16:55:48

I'm just going to keep bumping this thread until either someone replies or I claw my boobs off in agony, whichever happens soonest. grin

aliasjoey Wed 31-Aug-16 22:29:38

Or I just keep talking to myself as the maddening itch has driven me insane

ishouldcocoa Wed 31-Aug-16 22:31:56

I think it's time to visit the GP. There may be something you've missed...

You have my full sympathies. Must drive you mad.

BombadierFritz Wed 31-Aug-16 22:34:04

ok this is totally non medical. I have been that way this summer. I recommend trying athletes foot spray in your bra and on the skin. worked for me. quite possibly is not a proper use of foot spray use at own risk

aliasjoey Thu 01-Sep-16 08:41:12

Thanks for the replies.

I don't like to bother the GP especially if he just says 'change your washing powder' or something... But I probably do need to go and see about HRT... Have been getting very bad night sweats lately, maybe linked?

Athletes foot, I've tried canestan which is antifungal - don't know if there are different types, don't really like taking endless medication but will give it a try!

BombadierFritz Thu 01-Sep-16 08:52:43

you could also try an over the counter anti fungal tablet for thrush
www.lloydspharmacy.com/en/canesten-oral-amp-cream-duo
I had thrush in my breast ducts years ago when bf. this was one of the suggestions then if your gp wouldnt prescribe. i'm thinking about trying it but the foot spray (miconazole ...) seems to be working. for me the symptoms seem v similar to then, and as you describe. again, remember I have zero medical quals!!

Ciderandskatesdontmix Fri 02-Sep-16 18:36:54

I feel your pain! I have also been suffering exactly the same this summer. I have also tried several of the things you've mentioned, to no avail. I've put off going to the Dr so far as I had not long started taking citalopram when it happened, plus having my coil out, so I thought they'd probably just blame it on one of those things!! I've got a medication review booked next week anyway, so I'll probably mention it then.

aliasjoey Fri 02-Sep-16 19:58:49

Cider yes I think citalopram could have that side effect? Frustrating isn't it...

Saw the GP today; she thought it could be linked to the menopause as I have had bad night sweats lately.

But I've also got a slight heat rash on my arms, which is unusual, and she's booked blood tests to check vitamin b12, folate and thyroid.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now